I'm having a moment. Just a little one.......promise.
We had a pretty relaxing weekend which was total awesomeness. Bought some Levis jeans for $29 at Savemart. OH yes!
New trainers originally $190 for $49 for my 'no driving' daily walking expeditions. Wicked!
Yep, a good weekend. Even the grocery bill was cheaper. Go figure! We relaxed, mooched, hung out together. The nice stuff.
But today I feel somewhat .........deflated. Disappointed I guess. Every now and again my brain tumour saga catches up with me and slaps me clean around the ears.
I have been on a lowish dose of steroids for the past month since my recent surgery. They are awful actually. I don't like them very much. BUT, they seem to have helped my eyes and head pressure. I feel I can function almost normally on them.
Catch 22 though. While the eyesight and 'headiness' feeling improving is a positive. I really struggle with the transformation my body is going through. Unfortunately, and embarrassingly this is where I become rather shallow in character. I miss the old me. The healthy, relatively fit, active, slim me. Ok so I've never been a sports woman, but a healthy 35year old and proud of it.
The steroids are making my face a little swollen and rounder. A smattering of acne. My hair is still a bit irregular from having surgery patches shaved. I can't sleep very well. I'm often up at 3 or 4am drinking sleepy tea or hot milk. I have an insatiable appetite. Like I've never had before (other than when I was pregnant). A drug induced (and eating at all hours of the day) belly is appearing, despite my 80 tummy crunches I try each day and regular walking. I feel I'm losing the battle, despite my efforts. It's all vanity, I realise this. I know it's more important to be alive and functioning, I just miss me!
My lovely husband is very good at saying all the right things. He loves me, the whole me. The person whom he married and the person whom he shares everything with. But I'm a girl. I want to be attractive for my husband. I want to be healthy and attractive for me too! It's a strange feeling to be changing beyond my control.
Some of it may be within my control. I'm trying a lower dose. But so far my symptoms eg the poor eyesight are returning. Drat.
I'm hoping it may plateau and become bearable, liveable. But I guess, if I have to increase them again I will.
I keep active. Even if I don't see the results outwardly, I'm sure it's good for my overall health and well being to keep moving and my heart pumping. That I can do and will continue.
I'm a little uncomfortable at the thought of the next time I see my friends and family again who reside in Canterbury. I don't really want to look like I've been on medications for months on end.
Oh I know........they love me.........it won't matter..........they will completely understand........and support me anyway. Yep, I know all this.
But I'm still having a moment.